I have been in PAC bi and trigeminy for the past 4 weeks - it is interfering with sleep and I generally feel tired and feel them most of the time. I have and irregular heart beat for nearly 20 years but nothing to this level. I take atenolol as well. Not sure what else to do here - maybe someone can lay out a baby step approach to this - I have kind of been doing that for myself: vitamins (magnesium), beta blockers (although the Atenolol is not working at this level so I am thinking about Inderal - any others out there that have better arrthymia suppresion), anit-arrthymic agents - the hard stuff flecanide and betapace, then ablation. Thanks
Have you been to an EP yet (a cardiologist specializing in arrhythmias)? If not, I suggest you do. It would seem to me that atrial bigeminy/trigeminy is easily treatable although it may take a strong med like flecainide (or sotolol or rythmol) or even an ablation. He/she would also be in a better position to prescribe something to help you sleep through the night.
I take rythmol for afib and (until recently) it had been working really well and without any side effects whatsoever.
No I have not, assuming EP is electro-physiologist - I have been to a cardiologist but my echo is not for another week and he does not want to to do Flecainide until he sees the echo but in the meantime I am seeking a second opinion in the area you mentioned but I can not do that fully until I have the echo done so all tests can be submitted to the second opinion person - $400 for an office visit - but its worth it I suppose - I am currently with an HMO.
Thank you - I will keep things posted on here. It was a real pain to get to sleep last night just horrible - oddly I finally found a position where I do not sense the beats as much. I lay on my right side with my right arm laid straight out underneath my head (pillow in that area as well), my left arm is bent at a 90 degree angle but the left elbow is hanging off the lower thrid of my back and finally the chest position - I just moved slightly in various directions mostly in a forward position and wella - I could not sense them and finally knocked off.
The second opinion places I am looking at are those that specialize in cardiac cases - and come to find out they operate like law firms in a way partners and all. UCSF is another place I am looking at.
Well my echo has been moved up for tomorrow and it appears I will start Flecanide if the echo goes ok - the blood work came back normal for whatever is looked at for using Flecanide - any suggestions on using Flecanide for the first time - I a bit nervous about it.
Flecanide can be one of those side effect drugs, but it can also be a godsend, and highly effective. Bigeminy can be unnerving at it's best. I wish you well with your echo tomorrow, and I hope the new medication proves helpful for you.
Thank you for all the input and support. As many have said just reading this particular forum puts ones mind at ease in that your not alone. UPDATE: my echo was good and I have been on Inderal for 6 days now and it appears to be working I no longer have to lay on my back with left arm over my head pretending I am Ghandi. I do have some skips but the bi and tri have not revealed themselves for 4 days now so I will keep my fingers crossed. I also have Elavil for sleep assistance but have not taken it in that I wanted to see if the Inderal would work and it appears it is so there is no need for the Elavil. I also figure no second opinion is needed as I am not on the road to taking Flecanide but if things change I certainly will pursue that avenue. Thanks again for chat.
My husband was just told he has bi and trigeminy. He also has many other things going on...constant and severe head pain and pressure, burred vision with flashes, hypertension in the lungs, numbness of the head and sometimes arms. Anyone experiencing some of this? He has been battling this stuff for almost a year with no answers. He had to quit his job in Jan. and disability insurance has declined him...we have to appeal. Can anyone offer some advice/helpful information?
P.S. Welcome to the Heart Rhythm Community!! We're glad you found us and hope you find the site informative and helpful.
Has the doctor given your husband a diagnosis? In the setting of a structurally normal heart, bi and trigeminy is not generally significant. However, given your husband has other problems, I'm not sure of the significance of the extra beats.
Is he being treated for the "hypertension in the lungs"?
You may want to post your question under a new thread. I'm not sure how many people will see your questions since they are tagged onto an old post. By starting a new post, you can put something in the subject line regarding your husband's situation and hopefully, some of the members will have some ideas. If you start a new thread, I can post under the new thread and have MedHelp delete this post.
Thank you for your information regarding Inderal. I went to my Cardiologists office today - didn't get to see him but an EKG tech who conferred with another doctor to inform me that I have Bigeminy and Trigeminy, the sensation of pressure in my chest due to loss of breath, feeling dog tired, and just overall crappy would be permanent due to the scar created by my heart attack at the end of September, and that it MIGHT be helped if I got a defibrillator implant, from which I might feel shocks from for the rest of my life, "Have a nice day, and we'll see you on your next visit." I didn't take that news well. I'm 41, a busy contractor and have a long way to go before I'm able to retire. The thought of having to endure this quality of life for the duration was disheartening to hear to say the least. To know there is at least hope with a beta blocker is so re-assuring. Thank you so much!
In regards to your question...1st of all I am NOT a physician!!! But I AM a well educated patient!!! (at least in this area!!!) I have PVCs (premature ventricular contractions) and a history of bigeminy AND trigeminy rhythm. I had the usual tests and we did the trial and error range of meds with little luck. Until we decided to try Tambacor (brand name for flec.) and it has worked WONDERS FOR ME!!! I cannot say what will work for the next person but for me it has been a Godsend with absolutely NO side effects!! (not saying the next person won't have any...as we ALL tolerate things differently.) Just wanted to shout out to you that help is out there and it doesn't have to cost an arm and a leg (as I pay only a small amount for the Tambacor each month>) And I am pretty much living a VERY NORMAL life thanks to this little white WONDER pill.!!! Good luck and God speed.
JOE I KNOW HOW YOU FEEL I HAVE HAD THI STUFF FOR 20 YEARS THEY STOPED ALL MY MEDS IFEEL BETTER WITHOUT THEM BUT THE BIBEMINEY IS NUTS I KNOW IT IS DOING IT BUT I DONT FEEL THAT BAD. THEY ARE THINKING ON PUTTING ME ON ANOTHER SAMLL DOSE OF SOME THING. THEY TOLD ME YOU ARE GONE TO HAVE TO LIVE WITH THIS FOREVER.AND I KNOW THAT . IJUS T WONT TO BE ABEL TO HANDEL IT.LOTS OF PRAYING HELPS ME GOOD LUCK
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.